Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 117, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Dec 28, 2021, 6:20 AM EST. It took effect at Dec 28, 2021, 7:00 PM EST. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2021, 6:20 AM EST (11:20 UTC)
- In effect from
- Dec 28, 2021, 7:00 PM EST
- Expired
- Dec 30, 2021, 10:12 PM EST
- In force
- 51 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
271 WHUS72 KMHX 281120 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 620 AM EST Tue Dec 28 2021 AMZ154-156-158-282330- /O.NEW.KMHX.SC.Y.0117.211229T0000Z-211231T0000Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 620 AM EST Tue Dec 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...The coastal waters from Cape Hatteras to Surf City. * WHEN...From 7 PM this evening to 7 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-282330- /O.NEW.KMHX.SC.Y.0117.211229T0000Z-211230T1800Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 620 AM EST Tue Dec 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST THURSDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...From 7 PM this evening to 1 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
10 follow-up statements
782 WHUS72 KMHX 282009 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 309 PM EST Tue Dec 28 2021 AMZ154-156-158-291200- /O.CON.KMHX.SC.Y.0117.211229T0000Z-211231T0000Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 309 PM EST Tue Dec 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...The coastal waters from Cape Hatteras to Surf City. * WHEN...From 7 PM this evening to 7 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-291200- /O.CON.KMHX.SC.Y.0117.211229T0000Z-211230T1800Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 309 PM EST Tue Dec 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST THURSDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...From 7 PM this evening to 1 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
098 WHUS72 KMHX 282223 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 523 PM EST Tue Dec 28 2021 AMZ156-158-291030- /O.NEW.KMHX.MF.Y.0013.211228T2223Z-211229T0200Z/ /O.CON.KMHX.SC.Y.0117.211229T0000Z-211231T0000Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 523 PM EST Tue Dec 28 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to 1/4 to 1/2 NM. For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...For the Dense Fog Advisory, until 9 PM EST this evening. For the Small Craft Advisory, until 7 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ AMZ154-291030- /O.CON.KMHX.SC.Y.0117.211229T0000Z-211231T0000Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 523 PM EST Tue Dec 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...The coastal waters from Cape Hatteras to Surf City. * WHEN...From 7 PM this evening to 7 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-291030- /O.CON.KMHX.SC.Y.0117.211229T0000Z-211230T1800Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 523 PM EST Tue Dec 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...From 7 PM this evening to 1 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
293 WHUS72 KMHX 290212 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 912 PM EST Tue Dec 28 2021 AMZ156-158-291415- /O.EXP.KMHX.MF.Y.0013.000000T0000Z-211229T0200Z/ /O.CON.KMHX.SC.Y.0117.000000T0000Z-211231T0000Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 912 PM EST Tue Dec 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... ...DENSE FOG ADVISORY HAS EXPIRED... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 7 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ154-291415- /O.CON.KMHX.SC.Y.0117.000000T0000Z-211231T0000Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 912 PM EST Tue Dec 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Cape Hatteras to Ocracoke Inlet. * WHEN...Until 7 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-291415- /O.CON.KMHX.SC.Y.0117.000000T0000Z-211230T1800Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 912 PM EST Tue Dec 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...Until 1 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
874 WHUS72 KMHX 290842 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 342 AM EST Wed Dec 29 2021 AMZ154-156-158-292100- /O.EXT.KMHX.SC.Y.0117.000000T0000Z-211230T2200Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 342 AM EST Wed Dec 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THURSDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Cape Hatteras to Surf City. * WHEN...Until 5 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-292100- /O.EXT.KMHX.SC.Y.0117.000000T0000Z-211230T1700Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 342 AM EST Wed Dec 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST THURSDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...Until noon EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
341 WHUS72 KMHX 292340 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 640 PM EST Wed Dec 29 2021 AMZ154-156-158-301145- /O.CON.KMHX.SC.Y.0117.000000T0000Z-211230T2200Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 640 PM EST Wed Dec 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Cape Hatteras to Surf City. * WHEN...Until 5 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-301145- /O.CON.KMHX.SC.Y.0117.000000T0000Z-211230T1700Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 640 PM EST Wed Dec 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST THURSDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...Until noon EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
773 WHUS72 KMHX 300818 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 318 AM EST Thu Dec 30 2021 AMZ154-156-302030- /O.EXT.KMHX.SC.Y.0117.000000T0000Z-211231T0000Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 318 AM EST Thu Dec 30 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Cape Hatteras to Cape Lookout. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-301800- /O.EXT.KMHX.SC.Y.0117.000000T0000Z-211230T1800Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 318 AM EST Thu Dec 30 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ158-302030- /O.EXT.KMHX.SC.Y.0117.000000T0000Z-211231T1100Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 318 AM EST Thu Dec 30 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Cape Lookout to Surf City. * WHEN...Until 6 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
694 WHUS72 KMHX 301132 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 632 AM EST Thu Dec 30 2021 AMZ154-156-302345- /O.CON.KMHX.SC.Y.0117.000000T0000Z-211231T0000Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 632 AM EST Thu Dec 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Cape Hatteras to Cape Lookout. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-301800- /O.CON.KMHX.SC.Y.0117.000000T0000Z-211230T1800Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 632 AM EST Thu Dec 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ158-302345- /O.CON.KMHX.SC.Y.0117.000000T0000Z-211231T1100Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 632 AM EST Thu Dec 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Cape Lookout to Surf City. * WHEN...Until 6 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
375 WHUS72 KMHX 302003 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 303 PM EST Thu Dec 30 2021 AMZ154-156-310000- /O.CON.KMHX.SC.Y.0117.000000T0000Z-211231T0000Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 303 PM EST Thu Dec 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Cape Hatteras to Cape Lookout. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ158-310900- /O.CON.KMHX.SC.Y.0117.000000T0000Z-211231T1100Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 303 PM EST Thu Dec 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Cape Lookout to Surf City. * WHEN...Until 6 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
169 WHUS72 KMHX 302342 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 642 PM EST Thu Dec 30 2021 AMZ154-156-310045- /O.CAN.KMHX.SC.Y.0117.000000T0000Z-211231T0000Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 642 PM EST Thu Dec 30 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ150-231-311100- /O.NEW.KMHX.MF.Y.0014.211230T2342Z-211231T1100Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- Croatan and Roanoke Sounds- 642 PM EST Thu Dec 30 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... * WHAT...Dense fog will reduce visibility to 1/4 to 1/2 NM. * WHERE...In coastal waters, the coastal waters from Duck to Oregon Inlet. In Sounds, Croatan and Roanoke Sounds. * WHEN...Until 6 AM EST Friday. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ AMZ158-311100- /O.CON.KMHX.SC.Y.0117.000000T0000Z-211231T1100Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 642 PM EST Thu Dec 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Cape Lookout to Surf City. * WHEN...Until 6 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
246 WHUS72 KMHX 310312 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1012 PM EST Thu Dec 30 2021 AMZ158-310415- /O.CAN.KMHX.SC.Y.0117.000000T0000Z-211231T1100Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 1012 PM EST Thu Dec 30 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ150-231-311100- /O.CON.KMHX.MF.Y.0014.000000T0000Z-211231T1100Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- Croatan and Roanoke Sounds- 1012 PM EST Thu Dec 30 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... * WHAT...Dense fog will reduce visibility to 1/4 to 1/2 NM. * WHERE...In coastal waters, the coastal waters from Duck to Oregon Inlet. In Sounds, Croatan and Roanoke Sounds. * WHEN...Until 6 AM EST Friday. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 5:06 AM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Dec 28, 5:06 AM EST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
506 AM EST Tue Dec 28 2021
.SYNOPSIS...
A cold front will cross the area Thursday night. High pressure
builds briefly in Friday. A complex frontal system will affect
the region over the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 230 AM Tuesday...The calendar says late December, but
highs today will continue to be the main headline with values
more typical of Mid April, than just a few days after Christmas.
Records are listed below and although we should mainly fall shy
of these, most areas away from the water will be well into the
70s. Mainly mid and high level clouds through late morning, not
impacting the forecast as much as once thought with low clouds
staying away. The exception may be across the north, where we
may have a period of more clouds than sun for a time later this
afternoon with a closer proximity to a warm front to the north.
This may temper highs here just a tad, if this pans out. Warmest
values will be across the far southwest, where sun should be
the most prevalent, resulting in highs into the middle 70s.
Southwest winds off the chilly ocean waters will keep the
beaches in the 60s, still not too shabby for a winter's beach
day.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
As of 230 AM Tuesday...Quiet and mild weather expected tonight.
With a southwest breeze, temps will average around 60. To put
this warmth in perspective, this is about 5 degrees above our
average high, for late December. We may see some increasing high
clouds toward daybreak Wednesday, well ahead of a cold front for
later this week.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 430 AM Tuesday...Temperatures will continue to be well
above normal through this weekend with occasional rain chances
through the weekend. A strong cold will approach the area Sunday
and move through Sunday night with significantly colder
temperatures expected early next week.
Wednesday through Thursday night...An upper ridge over the
Bahamas will slide east and flatten Wednesday as shortwave
energy lifts into the Mid-Atlantic. An attendant low pressure
area will lift long a stalled frontal boundary from the
Tennessee River Valley across central Virginia Wednesday night
with deeper moisture approaching the area and could see a few
showers across the area with best chances across the northern
tier. Another weak low will push eastward along the boundary and
across ENC late Thursday and Thursday night bringing a better
chance of precip across most of the area. Rainfall amounts will
be meager, generally around a quarter inch or less. Temps remain
well above normal with highs in the mid to upper 70s inland and
upper 60s to lower 70s along the coast with lows in the upper
50s to lower 60s. Temps are forecast to be a few degrees shy of
record highs each day, which are listed in the climate section
below.
Friday through Monday...High pressure briefly builds into the
area Friday but migrates offshore Friday night with a warm front
progged to lift back north on Saturday with a few showers
possible as low level moisture increases. A potent storm system
may impact the area Sunday as an upper trough digs into the
central CONUS and low pressure lifts north of the area with the
trailing cold front pushing across the area Sunday night. Temps
will continue to be well above normal through the weekend with
highs in the low to mid 70s inland and 60s along the coast but a
significantly colder airmass will build in behind the front
with temps in the mid 40s to around 50 on Monday.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /through Tonight/...
As of 1230 AM Tue...A deck of mid and high level clouds along
with a light southwest breeze will keep VFR conditions across
the terminals through the end of the TAF period. Southwest winds
mainly 5 to 10 kts, but gusts to 15 kts possible later tonight.
LONG TERM /Wednesday through Saturday/...
As of 445 AM Tuesday...Pred VFR conditions expected at the
terminals Wednesday with dry and warm conditions prevailing.
Occasional showers will be possible Wednesday night through
Thursday night with periods of sub-VFR conditions possible.
Patchy to areas of late night/early morning fog possible as
well. High pressure briefly ridges into the area Friday with VFR
conditions expected but shower chances return Friday night and
Saturday as a warm front lifts north across the area.
&&
.MARINE...
SHORT TERM /Through Tonight/...
As of 245 AM Tuesday...Will allow the current SCA south of
Oregon Inlet to expire at 5 AM this morning as planned. Diamond
Buoy continues to gust to 25 knots, but this is down from just
a few hours ago. Seas here are also down to 5 feet, so the trend
downward with winds and seas look good.
The slight decrease in wind and sea height will continue for the
rest of today with southwest winds 10 to 20 kts, with seas in
the 3 to 5 foot range especially coastal waters south of Oregon
Inlet. Elsewhere, including the sounds, water temps are quite
cool, so wind speeds will be sharply less or closer to 10 to 15
kts.
By this evening conditions will again deteriorate on the
coastal waters south of Oregon Inlet, as the gradient increases
ahead of a cold front. Southwest winds will pick up again, 20
to 30 kts, with seas 5 to 7 feet. Sounds and north of Oregon
Inlet will again be slightly lower with the wind speeds but even
here gusts into the low 20 kt range is likely, especially on the
open facing sections of the Pamlico Sound. We will reissue a
SCA for the coastal waters south of Oregon Inlet for tonight,
with our 7 AM update this morning.
LONG TERM /Wednesday through Saturday/...
As of 445 AM Tuesday...Moderate southwest flow continues
Wednesday through Thursday around 15-20 kt over the cooler
waters of the sounds and northern coastal waters but will be
around 20-25 kt south of Oregon Inlet where warm waters allows
for better mixing. Seas expected to be around 4-7 ft south of
Oregon Inlet and 2-5 ft to the north. A front pushes through
Thursday night with weak high pressure briefly building in
Friday. NW winds diminish to below 10 kt Friday morning, then
veer to southerly by Friday evening while seas subside to around
2-3 ft by Friday evening. Gradients tighten again Saturday
ahead of a strong cold front with SW wind increase to 15-25 kt
and seas building to 5-8 ft south of Oregon Inlet and 3-5 ft
north.
&&
.CLIMATE...
Record High Temperatures for 12/28 (Tuesday)
LOCATION TEMP/YEAR
New Bern 77/2008 (KEWN ASOS)
Cape Hatteras 73/2015 (KHSE ASOS)
Greenville 78/2008 (COOP - Not KPGV AWOS)
Morehead City 76/2015 (COOP - Not KMRH ASOS)
Kinston 77/2015 (COOP - Not KISO AWOS)
Jacksonville 77/2008 (KNCA ASOS)
Record High Temperatures for 12/29 (Wednesday)
LOCATION TEMP/YEAR
New Bern 80/2015 (KEWN ASOS)
Cape Hatteras 76/2015 (KHSE ASOS)
Greenville 81/2015 (COOP - Not KPGV AWOS)
Morehead City 73/1990 (COOP - Not KMRH ASOS)
Kinston 80/2015 (COOP - Not KISO AWOS)
Jacksonville 80/2015 (KNCA ASOS)
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 5 AM EST early this morning for
AMZ152-154-156-158.
&&
SYNOPSIS...MHX
NEAR TERM...EH
SHORT TERM...EH
LONG TERM...SK
AVIATION...EH/SK
MARINE...EH/SK
CLIMATE...MHXHazardous weather outlook, Dec 28, 3:05 AM EST, 3 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 305 AM EST Tue Dec 28 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-290815- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island- 305 AM EST Tue Dec 28 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 5:23 PM EST | Marine Dense Fog Advisory | MHX | 4 hr |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.